A nurse is reviewing a patient's history and notes that the patient is taking valsartan. The nurse determines that the patient has which disorder?
• Valsartan is an angiotensin II receptor blocker (ARB) used to treat hypertension.
• ARBs are not indicated in the treatment of asthma, hyperlipidemia, and atrial fibrillation.
A toddler diagnosed with leukemia is being treated with mercaptopurine. The nurse expects which of the following as adverse reactions?
A diabetic patient receives insulin
After initiating a nitroglycerin infusion, the nurse anticipates administering which of the following drugs to treat a common side effect of nitroglycerin?
A patient is being treated with a heparin infusion for a pulmonary embolism. The nurse checks the patient's PTT, and the result is 60 seconds with a control of 30 seconds. What is the appropriate nursing action?
A nurse caring for a mechanically ventilated patient who is sedated for a prolonged time with a high-dose propofol knows to monitor for what adverse effect(s)?
A patient has a heart rate of 34 BPM, blood pressure of 76/48 mmHg, and complains of dizziness and blurred vision. The nurse must prepare to emergently administer which medication?
A patient recently diagnosed with hypothyroidism is prescribed levothyroxine. The nurse should include which adverse reactions in the patient's discharge instructions?
A patient is prescribed levodopa for the treatment of Parkinson's disease. The nurse should assess the patient for which side effect?
A patient with type 2 diabetes has been prescribed glipizide, a sulfonylurea. Which common side effects should the nurse include in the discharge instructions?
An immunocompromised patient with herpes zoster is administered a high dose of intravenous acyclovir. Which of the following symptoms indicates that the patient is experiencing an adverse side effect?
A patient has been prescribed nateglinide for the treatment of postprandial hyperglycemia. The patient should take this medication:
A patient is taking spironolactone for the treatment of hypertension. The nurse notices EKG changes on the patient's heart monitor. What side effect of spironolactone may be causing these changes?
A patient receiving triamterene is admitted to the hospital due to severe metabolic imbalances. Which of the following abnormal findings would the nurse most expect due to a side effect of the medication?
A patient prescribed fentanyl is getting out of bed for the first time since surgery. The nurse is most concerned about which side effect of fentanyl?
A nurse is preparing to administer regular insulin, 10 units SQ before mealtime. How long before mealtime should the nurse administer the insulin?
A patient in septic shock has orders for a continuous phenylephrine IV infusion to increase blood pressure. The nurse initiating the infusion should
The nurse is assessing a patient receiving epidural analgesia after a total knee replacement. Which of the following is the priority assessment?